MAUDE Adverse Event Report: MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY

MEDTRONIC IRELAND HAWKONE 7F; CATHETER, PERIPHERAL, ATHERECTOMY
Model Number H1-LS
Medical Device Problem Codes Difficult to Remove (1528); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was reported that a physician was attempting to use a hawkone device to treat a distal superficial femoral artery lesion in a patient.The lesion was calcified, with moderate calcification.With 75% stenosis.There were no abnormalities reported in relation to anatomy.Device was prepped as per ifu.A non-medtronic sheath was used (7f cook anl2 sheath.).It was reported that the device jammed/will not close ¿ the device was used and cleaned once to treat the proximal sfa over a 6mm spider.The cutter was stuck in the open/exposed position.After two - three passes and some device directing the when turning off the device with the thumb switch, the tech noticed a wire protruding out of the driveshaft in front of the thumb switch.The device was attempted to remove but wouldn¿t come out and there was a high degree of resistance.Under fluoro it was identified that the spider wire was wrapped around the device and the sheath.After a fair amount of torqueing and resistance, the staff decided to remove the spider, hawk, and sheath in relationship and lose access and stop the case.The cutter was opened as the device was being removed.The thumbswitch no longer activated the blade.The distal tip did not deform.The device had debris in the mouth of the cutter window and after the device was turned off, it appeared the drive shaft broke.The motor had sounded relatively normal.There was no injury caused to the patient during removal of the device.The patient was fine postoperatively and had toe pressures.No patient injury reported.
 
Additional Manufacturer Narrative
Product analysis: the device returned coiled inside 2 biohazard bags.Barcode on pouch scanned and lot number verified as: 0009405369.A spider fx and a 7f sheath returned.The spider fx is stuck within the hawkone device and the sheath.The device was decontaminated with cidex opa solution soak.Visual inspection confirms that the proximal end of driveshaft is broken in handle, and that the housing has separated distal to the anchor pockets but has not fully detached and the spider fx wire is stuck in guidewire lumen.The cutter is positioned in the cutter window.Due to the condition of the returned device no functional testing can be carried out.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
HAWKONE 7F
Common Device Name
CATHETER, PERIPHERAL, ATHERECTOMY
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
MDR Report Key11331976
Report Number9612164-2021-00655
Device Sequence Number11430855
Product Code MCW
UDI-Device Identifier00643169968486
UDI-Public00643169968486
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K141801
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/19/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/25/2021
Device Model NumberH1-LS
Device Catalogue NumberH1-LS
Device Lot Number0009405369
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/24/2021
Initial Date Received by Manufacturer 02/01/2021
Supplement Date Received by Manufacturer04/07/2021
Initial Report FDA Received Date02/16/2021
Supplement Report FDA Received Date04/19/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1